MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006010X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to advance over a non-cordis.018 guidewire.As a result, a new 6mm x 100mm cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% stenosed chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).The lesion was calcified but did not show signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was never put into an acute bend, and it did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.Additionally, there was no damage to the non-cordis.018 guidewire, and the same guidewire was used to complete the procedure.The device was returned for analysis.A non-sterile saber 6mm10cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.The mentioned concomitant non-cordis.018 guidewire used in the procedure was not received for evaluation.Per visual analysis, no anomalies were observed on the saber by the naked eye.Guidewire lumen flushing was intended to be performed; however, flushing could not be achieved.Next, balloon inflation was successfully performed with no anomalies during inflation testing.Insertion/withdrawal testing was then performed.An appropriate.018¿ lab sample guide wire was inserted via tip and vice versa, via hub with unsuccessful results.The guidewire was unable to pass through the guidewire lumen of the unit.The guidewire was advanced and stopped 1.7cm from the distal tip and no longer advanced, then the guidewire was inserted via hub and stopped at 33.1 cm from the distal tip, an obstruction was felt in both directions.Per microscopic analysis, the guidewire lumen of the unit was cross sectioned/cut at the obstructed areas and pieces of detached inner body polyethylene were tucked inside the guidewire lumen.The polyethylene material was observed accordioned (zigzag) inside the guidewire lumen.Per dimensional analysis, the accordioned polyethylene material was removed and measured 1.2cm in length.Additionally, the inner body distal tip id, the inner body id at hub, the inner body id at different locations, as well as the inner body id on balloon proximal, middle, and distal areas were measured according to specification, and the results were found within specification, with exception of the measurement taken at inner body id at proximal balloon area.A product history record (phr) review of lot 82244387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen obstructed¿ was confirmed via device analysis; however, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to advance over a non-cordis.018 guidewire.As a result, a new 6mm x 100mm cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% stenosed chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).The lesion was calcified but did not show signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was never put into an acute bend, and it did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.Additionally, there was no damage to the non-cordis.018 guidewire, and the same guidewire was used to complete the procedure.The device will be retuned for evaluation.Addendum: pe completion on (b)(6) 2022 revealed a piece of detached inner body polyethylene tucked inside the guide wire lumen.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10 this is an updated complaint conclusion due to additional analysis and clarification of analysis results: as reported, a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to advance over a non-cordis.018 guidewire.As a result, a new 6mm x 100mm cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% stenosed chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).The lesion was calcified but did not show signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was never put into an acute bend, and it did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.Additionally, there was no damage to the non-cordis.018 guidewire, and the same guidewire was used to complete the procedure.The device was returned for analysis.A non-sterile saber 6mm10cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.The mentioned concomitant non-cordis.018 guidewire used in the procedure was not received for evaluation.Per visual analysis, no anomalies were observed on the saber by the naked eye.Guidewire lumen flushing was intended to be performed; however, flushing could not be achieved.Next, balloon inflation was successfully performed with no anomalies during inflation testing.Insertion/withdrawal testing was then performed.An appropriate.018¿ lab sample guide wire was inserted via tip and vice versa, via hub with unsuccessful results.The guidewire was unable to pass through the guidewire lumen of the unit.The guidewire was advanced and stopped 1.7cm from the distal tip and no longer advanced, then the guidewire was inserted via hub and stopped at 33.1 cm from the distal tip, an obstruction was felt in both directions.Per microscopic analysis, the guidewire lumen of the unit was cross sectioned/cut at the obstructed areas and pieces of detached inner body polyethylene were tucked inside the guidewire lumen.The polyethylene material was observed accordioned (zigzag) inside the guidewire lumen.Per dimensional analysis, the accordioned polyethylene material was removed and measured 1.2cm in length.Additionally, the inner body distal tip id, the inner body id at hub, the inner body id at different locations, as well as the inner body id on balloon proximal, middle, and distal areas were measured according to specification, and the results were found within specification, with exception of the measurement taken at inner body id at proximal balloon area.Product analysis results were re-evaluated with a new acceptance criterion provided regarding the minimum inner body specification.It was clarified that the applicable specification used during analysis should be the annealing mandrel outer diameter.Therefore, the measurement taken at inner body id at proximal balloon area was found within specification.A product history record (phr) review of lot 82244387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen obstructed¿ was confirmed via device analysis; however, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the needs further investigation to determine root cause.Therefore, an investigation has been initiated.

Brand Name
SABER 6MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15764145
Report Number9616099-2022-06090
Device Sequence Number8245733
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public(01)20705032069615(17)250131(10)82244387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number48006010X
Device Catalogue Number48006010X
Device Lot Number82244387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 100MM CORDIS BALLOON CATHETER; V18 GUIDEWIRE-6MM X 100MM CORDIS BALLOON CATHET
Patient Age78 YR
Patient SexMale
Patient Weight56 KG